Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diagnosed with Myalgic Encephalomyelitis. Diarrhea every few days. Is this a common symptom?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
I have recently been diagnosed with M.E and have bad diarreah every three or so days could you tell me if this is a common symptom this has been going on for months
Posted Tue, 1 May 2012 in Brain and Spine
Answered by Dr. Mitaly 29 minutes later

Thanks for posting your query.

Myalgic Encephalomyelitis is a multisystem disease and is usually caused due to an infectious process such as viral infection,any chemical,hormonal imbalance etc.. which affects the immune system.

Common symptoms and its presentation are fatigue,muscle pain,joint pain,sleep disturbances,memory issues,dizziness,irritable bowel disease which may present as diarrhoea,constipation and is usually trigerred by some particular food items.

Any illness and stress may worsen the symptoms.

The treatment is based mainly on lifestyle modification.Since you are complaning of diarrhoea it might be due to that.

Some suggestions which you can follow:
1)Have a healthy balanced diet comprising fruits,veggies, carbohydrates and pulses,oats,beans etc.

2)Maintain a food diary and try to identify the food trigger causing loose motions.

3)Usually people complain that milk and milk products cause allergy.See if that causes you motions.

4)Avoid fatty food and too much sugar in diet.

5)Avoid stress and practice relaxation techniques as meditation.

You can discuss with your Physician regarding Coenzyme Q uses,supplements,relaxation therapies as some patients have benefitted from them.

Hope this answers your query.I will be available for follow up query if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor